Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 72–72 | Cite as

Benzodiazepines/propofol/rocuronium bromide

Myalgia following an off label use and lack of efficacy: case report
Case report
  • 56 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 31-year-old man had lack of effect of diazepam, midazolam and propofol for muscle spasms in tetanus. He also developed myalgia following an off label use of rocuronium bromide [rocuronium] for muscle spasms in tetanus.

The man presented for lockjaw. He had been a metamfetamine [methamphetamine]1abuser (snorting) for 5 years. He sustained multiple injuries including a left calcaneal fracture while riding a motorcycle under the influence of metamfetamine and alcohol. Subsequently, he was hospitalised and underwent detoxification with activated charcoal. He received tetanus immune globulin [antitetanus serum] and tetanus toxoid injection. Thereafter, he underwent a series of debridement and open reduction with screw fixation and cerclage wiring of the left calcaneus, with...

Reference

  1. Enriquez CAG, et al. Rocuronium for control of muscle spasms in a tetanus patient with chronic methamphetamine use disorder. BMJ Case Reports 2018: 10 Apr 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-224391 - Philippines

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations